Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication and teeth health
Sep 9, 2004

I am working with a client that is concerned about her teeth since her last visit to the dentist.The dentist told her that her teeth are detereorating from her HIV meds. She is currently taking viramune and combivir. Is this common?

Response from Dr. Conway

HIV (or some of the medications used to treat it) can be associated with a dry mouth, which increases the likelihood of cavities. Viramune and Combivir are not commonly associated with this, however. There is an increased prevalence of periodontal disease with linear gingival erythema that can cause tooth loss. This needs to be treated aggressively with the help of a dentist and the use of something like a chlorhexidine mouthwash. Other lesions in the mouth (such as hairy leukopplakia and thrush, warts, etc..) may be more common as the CD4 count decreases and must be sought out by regular, careful exams by the dentist.



Previous
cutting edge therapies for wasting?
Next
What is Cepax

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement